Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for reddish urine, feverish, loss of appetite after taking emergency contraceptives

Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6531 Questions

default
Posted on Wed, 6 Aug 2014 in Medicines and Side Effects
Question: Hi, My girlfriend took an emergency contraceptive within 80 hours of intercourse. She has been complaining of reddish urine, its not always reddish but 3-4 times a day. Shes also feeling feverish every evening and is irritable & also has lost her apetite. Her last menstrual cycle was in the first week of July. Kindly advise.
doctor
Answered by Dr. Vivek Chail 16 minutes later
Brief Answer:
ANy infection needs to be ruled out

Detailed Answer:
Hi XXXXXXX
Thanks for writing in to us.

I have read through your query in detail.
Though taking any emergency pill is recommended within 72 hours after possible unprotected sexual intercourse, it is best taken within few hours for good results.

The symptoms of reddish urine, fever, irritability and loss of appetite might be due to an infection. She must consult a doctor and get routine blood and urine tests. Once infection is confirmed she should be given antibiotics. Please ask her to drink lots of fluids and water and visit the washroom regularly.

It is best to use condoms when having sex in the beginning of relationships. This is safe for both the partners.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vivek Chail 1 hour later
Thank you for your prompt reply and advice. What urine or blood tests would you recommend?
doctor
Answered by Dr. Vivek Chail 36 minutes later
Brief Answer:
Details of urine and blood tests given below

Detailed Answer:
Hi XXXXXXX
You are welcome and thanks for writing back with an update.

She should be getting a urine routine and culture sensitivity test to know if there is urinary tract infection. A routine blood test may also be done which includes hemoglobin, TC/ DC and ESR.

These tests are sufficient to pick any infections

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Contraceptive

doctor1 MD

Hi , I'm 26years old and have been prescribed regestrone 5mg twice a day to delay my periods as I will be travelling . I would like to know incase of unprotected sex with my partner during these days is it necessary to have an ECP as well or does...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...

doctor1 MD

I had unprotected sex last night and I don't want to get pregnant. My last period date was 20th August'2011, should I use emergency Contraceptive pill? Is it Safe? I have heard that after having such medicines, periods become very irregular and lot of other side effects are there.

doctor1 MD

Hi I have been bleeding since October the 21 so actually 3 weeks or so and have missed my normal period as this irregular bleeding occured 2 weeks before my normal period is due and it is still on. I have been perscribed Norethisterone to take 1 tablet 3 times a day I have taken those for 6 days and at that time the bleeding started to reduce but never stopped, I had to stop taking the Norethisterone because I had to start my new pack of Contraceptive pill ( Femodene ) !! This is extremely annoying i can t wait for it to stop Any suggestion on how to stop the irregular bleeding??

doctor1 MD

Hi, i am on the Contreceptive pill but forgot to take one, carried on as normal and then had an upset stomach a week later, and carried on taking my pill for another 3 days until my pill free week. i didnt have another pack to carry on with and didnt expect having sex any time soon. i ended up having sex but used a condom which later had spilt. after 28 hours i went for the morning after pill. now i am due on my period and i am 2 days late. im reallly worried that i am pregnant.